Heat, Colbert
- When
- July 14, 11:00 AM CST to 4:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- ASOS
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The heat index reached at or above 105 degrees for several hours.
Temperatures warmed into the middle to upper 90s during the afternoon of the 14th. With high dew points in the lower to middle 70s, heat index values reached at or above 105 degrees over most of north Alabama with the exception of far northeast Alabama and atop the higher elevations.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Temperatures warmed into the middle to upper 90s during the afternoon of the 14th. With high dew points in the lower to middle 70s, heat index values reached at or above 105 degrees over most of north Alabama with the exception of far northeast Alabama and atop the higher elevations. The heat index reached 111 degrees at 2 pm LST at Huntsville for the highest value recorded in the area that afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 14, 9:53 AM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1053 AM CDT TUE JUL 14 2015 .UPDATE...TO TWEAK POP AND HIGH TEMPERATURES. && .DISCUSSION... MOSTLY CLOUDY CONDITIONS HAVE ALREADY DEVELOPED OVER MOST OF OUR SOUTHERN MIDDLE TENNESSEE COUNTIES AND PORTIONS OF MADISON AND JACKSON COUNTIES. THE CURRENT RUN OF THE NAM12 HAS A GOOD HANDLE ON THIS CLOUD COVER...WHICH IS MOSTLY AN AREA OF THICKER HIGH CLOUDS. BASED ON GUIDANCE FROM NAM12 AND CURRENT UPPER LEVEL FLOW...BELIEVE THESE MOSTLY CLOUDY CONDITIONS WILL REMAIN IN PLACE ACROSS SOUTHERN MIDDLE TN...JACKSON...MOST OF MADISON...AND NORTHERN LIMESTONE COUNTIES THROUGH MUCH OF THE DAY. FURTHER SOUTH...INCLUDING THE CITIES OF MADISON AND DECATUR...SKIES WILL REMAIN PARTLY CLOUDY UNTIL AROUND 4 PM. THIS WILL ALLOW TEMPERATURES IN THOSE AREAS TO REACH THE MID TO UPPER 90S...WITH DEWPOINTS REMAINING IN THE LOWER 70S. THIS WILL KEEP OUR CURRENT HEAT ADVISORY IN PLACE AS HEAT INDEX VALUES BEFORE 4 PM CLIMB TO BETWEEN 106 TO 110 DEGREES. ALTHOUGH IT MIGHT BE ABLE TO BE EXPIRED A BIT EARLY DEPENDING ON CONVECTIVE ACTIVITY/CLOUD COVER. THE AREA OF HIGH PRESSURE THAT HAS BEEN IN CONTROL OF OUR WEATHER OVER NORTHERN ALABAMA THE PAST FEW DAYS HAS SHIFTED FURTHER SOUTHEAST INTO THE EASTERN GULF OF MEXICO THIS MORNING. 12Z UPPER AIR ANALYSIS SHOWS TWO MAIN BOUNDARIES IN PLACE AT THIS TIME. ONE EXTENDS WEST SOUTHWEST FROM THE DECAYING MCS OVER EASTERN TENNESSEE. THE OTHER IS OVER NW INDIANA AND SOUTHERN ILLINOIS. THE LATTER WILL AFFECT THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. HOWEVER...THE BOUNDARY FURTHER SOUTH ACROSS SOUTHERN TN WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY...MAINLY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. ALTHOUGH ISOLATED STORMS COULD FIRE AS EARLY AS 1 TO 3 PM IN SOUTHERN MIDDLE TENNESSEE. EXPECT COVERAGE TO INCREASE...AND BECOME PREDOMINATELY SCATTERED BETWEEN 4 AND 7 PM FOR MOST LOCATIONS NORTH OF THE TENNESSEE RIVER. FURTHER SOUTH ACROSS CULLMAN COUNTY...SCATTERED ACTIVITY MAY NOT MAKE IT IN UNTIL AROUND 7 PM. 30 TO 40 KTS OF WINDS AT 500 MB COUPLED WITH DRY AIR ALOFT AND VERY STRONG INSTABILITY...WOULD BE SUPPORTIVE OF STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...CAPABLE OF PRODUCING DAMAGING WINDS. ALSO STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES...WITH PW VALUES FORECAST TO CLIMB TO 2.25 INCHES AT 7 PM. THEREFORE...FLASH FLOODING WILL BE A CONCERN...ESPECIALLY WITH THE ORIENTATION OF THE BOUNDARY REMAINING WEST TO EAST...DESPITE FAIRLY QUICK MOVEMENT OF STORMS THE EAST. KEPT ONLY SCATTERED POP IN THE FORECAST THIS AFTERNOON...DUE TO THE WEAK NATURE OF THE CONVERGENCE BOUNDARY IN PLACE ACTING AS A TRIGGER. KTW && .AVIATION... /ISSUED 617 AM CDT TUE JUL 14 2015/ FOR 12Z TAFS...UPPER FLOW ACROSS THE TN VALLEY WILL CONTINUE THRU WEDNESDAY. THIS MAY ALLOW A MCS TO APPROACH THE CWA BY THIS AFTN/EVENING. ATTM THERE IS STILL UNCERTAINTY WITH TIMING AND COVERAGE OF SHRA/TSRA. FOR NOW WILL GO WITH VCTS WORDING BETWEEN 22Z AND 03Z FOR BOTH TAFS. THERE MAY BE ANOTHER ROUND OF PCPN BY 10Z AS A WEAK CDFNT APPROACHES THE CWA. WILL GO WITH VCSH WORDING SINCE INSTABILITIES SHOULD BE WEAK AT THAT TIME. OTHERWISE MAINLY VFR CONDITIONS ARE EXPECTED THRU THE FCST PERIOD...EXCEPT MVFR IN ANY STRONG TSRA. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALZ001>007-016. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 419 AM CDT TUE JUL 14 2015 ALZ001>010-016-TNZ076-096-097-141900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 419 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT TODAY FOR PORTIONS OF NORTHWESTERN AND NORTH CENTRAL ALABAMA. HEAT INDICES ARE LIKELY TO EXCEED 105 DEGREES THIS AFTERNOON ESPECIALLY WEST OF INTERSTATE 65. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE AFTERNOON AND CONTINUE INTO THE EVENING. SOME STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS AS THE MAIN SEVERE WEATHER THREAT. LOCALLY VERY HEAVY RAINFALL WITH FLASH FLOODING AND HAIL UP TO THE SIZE QUARTERS MAY ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BEGIN TO TAPER OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A FEW THUNDERSTORM WILL BE POSSIBLE ON WEDNESDAY MORNING AND AFTERNOON BUT NO SEVERE WEATHER IS EXPECTED. AFTER WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING WILL CONTINUE THROUGH MONDAY. THE STRONGER STORMS DURING THIS PERIOD WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS BUT THE THREAT FOR WIDESPREAD SEVERE WEATHER WILL BE LOW. OTHERWISE...TEMPERATURES WILL CONTINUE TO BE HOT THROUGH THE PERIOD WITH HEAT INDICES GENERALLY AROUND 100 TO 105 DEGREES DURING THE AFTERNOON EACH DAY. ADDITIONAL HEAT ADVISORIES MAY BE NECESSARY LATER IN THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE POSSIBLE THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
4 heat, 1 excessive heat. Local standard time, as filed.
The heat index reached at or above 105 degrees for several hours.
The heat index reached at or above 105 degrees for several hours.
The heat index reached at or above 105 degrees for several hours.
The heat index reached at or above 105 degrees for several hours.
The heat index reached 111 degrees between 2 pm and 4 pm LST.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596278, 596280, 596284, 596285, 596279.